MAUDE Adverse Event Report: SYNTHES GMBH VA-LCP PROX-TIB-PL3.5 SMALL BEND R 14HO; PLATE, FIXATION, BONE

SYNTHES GMBH VA-LCP PROX-TIB-PL3.5 SMALL BEND R 14HO; PLATE, FIXATION, BONE
Catalog Number 02.127.260
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that va-lcp prox-tib-pl3.5 small bend r 14ho was observed with several scratches on the surface and corosion at the etched information, surface and one hole on the distal part.Corrosion: with the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Scratches: this type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection and functional test for the va-lcp prox-tib-pl3.5 small bend r 14ho a were not performed as is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the va-lcp prox-tib-pl3.5 small bend r 14ho would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 02.127.260.Lot number: 72p3844.Manufacturing site: mezzovico.Release to warehouse date: 29 sep 2020.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4.Corrected: g1.H3, h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed the implant was observed and corrosion was noted over the surface near the distal end and the device etching.The complete potential cause for the observed condition can not be established with available information.Consideration must be given to all other potential influences such as sterilization and cleaning procedures, handling or manipulation.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the va-lcp prox-tib-pl3.5 small bend r 14ho would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 02.127.260, lot number: 72p3844, manufacturing site: mezzovico, release to warehouse date: 29 sep 2020.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient presented with a foreign body sensation postoperatively.During the subsequent hardware removal surgery, the plate was found to be rusting.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Please clarify exact allegation against 3.5 mm va screw.There is no exact allegation against 3.5 mm va screw, the impacted product is the plate.

Brand Name
VA-LCP PROX-TIB-PL3.5 SMALL BEND R 14HO
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24380151
Report Number8030965-2026-01631
Device Sequence Number10622971
Product Code HRS
UDI-Device Identifier10886982043665
UDI-Public(01)10886982043665(10)72P3844
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.127.260
Device Lot Number72P3844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2026
Supplement Date Received by Manufacturer03/02/2026
03/03/2026
03/15/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/06/2026
03/06/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown